MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot number combination was conducted with no findings.The complaint can be confirmed for guidewire separation because the patient required follow up surgery.The exact root cause could not be determined.The complaint descriptions mentions that there was difficulty advancing the guidewire.The guidewire may have become stuck or damaged at this point which could have caused it to separate during withdrawal.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).
 
Event or Problem Description
Terumo medical received a user facility medwatch report # 4600040000-2022-8015.The event description states: doctor was attempting to obtain right radial access, he had difficulty advancing the microwire and was removing it when the wire unraveled and broke off in right radial artery.Two other doctors called for assistance.The second doctor attempted to snare the wire, however, was unsuccessful.The patient was then added to the third doctors surgical schedule for surgical wire removal.No variance from typical workflow and or standard of care noted.Description of the third doctor's procedure: the patient was brought to the operating room and laid supine on the table.After monitored anesthesia care was administered, the right upper extremity was then prepped and draped in standard surgical fashion.The patient was given antibiotics prior to incision.Using fluoroscopy, the right wrist was imaged in the wire was identified within the distal left forearm region.A small longitudinal incision was made overlying the radial artery at this site after injecting 0.5% marcaine with epinephrine.Dissection was carried down through the subcutaneous tissue with the bovie cautery.The fascia overlying the radial artery was incised and the radial artery was identified and sharply dissected.The dissection more towards the wrist identified the wire to be exiting the artery.This was grasped.Dissection was carried down further where the puncture site was given by the wire came out of the puncture site.Wire was then grasped and slowly dragged out.Tip of the wire as well as the unraveling of the remainder of the wire was all excised out.It was taken out.The puncture site was closed with a 6-0 prolene suture in a figure-of-eight.There was good doppler signal noted within the radial artery proximally and distally.Hemostasis was achieved with thrombin gelfoam as well as bovie cautery.Papaverine was injected around the radial artery to relieve vasospasm.The overlying subcutaneous tissues were reapproximated with 3-0 vicryl suture in running fashion followed by closure of the skin with a 4-0 monocryl suture in subcuticular fashion.The area was cleansed and dried.Sterile dressings were applied.The patient tolerated the procedure well without any complications.Surgeon (third doctor) was present for the entire case.
 
Event or Problem Description
Terumo tmc performed a maude search on 31jan2023.Report number 15893119 was found and was confirmed to be of the same reported event, and therefore the maude report has been provided.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the maude report.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16076399
Report Number1118880-2022-00102
Device Sequence Number12308782
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot Number0000236561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight84 KG